Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: emsamer for 1 year daflyingmir

Posted by utopizen on August 26, 2008, at 21:16:24

In reply to emsamer for 1 year, posted by daflyingmir on August 18, 2008, at 4:31:13

>>On the otherhand, you should follow the restrictive medications list. I had the starting of a hypertensive crisis after being put on adderall with my emsam. Even though it's clearly marked that they interact, the doctors (the same ones that prescribed me the patch so you'd think they would know better)put me on it anyway.
>>

I'm glad to hear you're finding great results with this. I'm sorry to hear you had to go through a hypertensive crisis... but please keep in mind, if your doctors heeded every printed "interaction," a lot of meds wouldn't even be an option for folks.

As someone who had terrific results with it the drug in tablet form, I took 10mg of it (not sure how this compares with patch) with Lexapro, Klonopin and Adderall. Never had hypertensive crisis.

I also didn't mention to my doc the combo. I was desperate to get out of depression, and knew he'd never script the combo, and yes, Dr. Bob would not approve, so don't try this at home. It's quite likely one might risk Serotonin Syndrome, hypertensive crisis, God knows... all i know is, I happen to be quite resilient to meds, and I'm not sure how my heart has put up with me to this point. =)

Doctors take risks when they combine meds all the time. It's likely they weighted the risk of the combo, and felt the risk of potentially having a hypertensive crisis outweighed the benefit you receive from Adderall.

Also, it's likely they thought the interaction risk was somewhat minimal, in light of the patch's unique effect. It's only rather recently that the patch is appearing to induce hypertension at all in the lower doses... but like any drug, certain people are sensitive to it more than others, so these things can and do happen.


your doc isn't a space cadet, and cares about you. He takes risks, yes, and now and then they seem silly in hindsight. Honestly, if a doc told me I'd have to stop a stimulant to go on a drug, it would basically be like saying, "you need to take a year off school." And also, lots of things interact with amphetamines. A lot of things. For the same reason hypertensive crisis. So docs are use to reading that.

I think it's easy to blame docs quite a bit, and certainly, I went through my time here on this board doing the same. But ultimately, they took a risk for hypertension altogether by introducing Emsam, Adderall or not. And if they were more conservative, they would not have prescribed Emsam altogether, and you might very well not have benefited from it.

anyhow, glad you're doing well =)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[848510]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:utopizen thread:630549
URL: http://www.dr-bob.org/babble/20080822/msgs/848510.html